MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F115
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure to treat an aneurysm in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra sheath, and a guidewire.During the procedure, while advancing the benchmark through the sheath, the physician experienced resistance and the benchmark would not advance further.The physician then observed under fluoroscopy that the distal length of the benchmark had unraveled.Therefore, the benchmark was removed.The procedure was completed using another catheter and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured and revealed unraveling of the internal coil winds at the fractured location.If the benchmark is advanced against resistance, damage such as a kink and subsequent fracture may occur.Further evaluation revealed an additional fracture on the catheter shaft, kinks and ovalization throughout the length of the catheter.This damage was incidental to the reported complaint.If the ovalization was present during the procedure, it may have contributed to the reported resistance.The root cause of the additional fracture and kinks on the device could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19105399
Report Number3005168196-2024-00142
Device Sequence Number7766567
Product Code DQY
UDI-Device Identifier00814548014098
UDI-Public814548014098
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Catalogue NumberBMK6F115
Device Lot NumberF00001944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005